Alert archive / Missouri / Areal Flood Advisories in 2016
Areal Flood Advisory 21, NWS Springfield, MO
NWS Springfield, MO issued this areal flood advisory at Jun 1, 2016, 6:07 PM CDT for 4 counties in Missouri. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2016, 6:07 PM CDT (23:07 UTC)
- Expired
- Jun 2, 2016, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Douglas County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431
WGUS83 KSGF 012307
FLSSGF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 PM CDT WED JUN 1 2016
MOC067-215-225-229-020500-
/O.NEW.KSGF.FA.Y.0021.160601T2307Z-160602T0500Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER MO-WRIGHT MO-TEXAS MO-DOUGLAS MO-
607 PM CDT WED JUN 1 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SMALL STREAM FLOOD ADVISORY FOR...
SOUTHEASTERN WEBSTER COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHERN WRIGHT COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL MIDNIGHT CDT
* AT 607 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE ADVISORY AREA. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLOODING.
LOCATIONS IN THE ADVISORY INCLUDE...
MOUNTAIN GROVE... AVA...
CABOOL... SEYMOUR...
MANSFIELD... NORWOOD...
BRUSHYKNOB... SQUIRES...
ROME... GENTRYVILLE...
VANZANT... DRURY...
THIS ADVISORY INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
ROUTE U AT BRYANT CREEK NORTHWEST OF BRUSHYKNOB...
AND ROUTE EE AT THE NORTH FORK NORTHEAST VANZANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED...OR
PONDING OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3681 9277 3721 9284 3720 9206 3705 9207
3705 9209 3679 9210
$$
GRIFFIN1 follow-up statement
986
WGUS83 KSGF 020249
FLSSGF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 PM CDT WED JUN 1 2016
MOC067-215-225-229-020500-
/O.CON.KSGF.FA.Y.0021.000000T0000Z-160602T0500Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER MO-WRIGHT MO-TEXAS MO-DOUGLAS MO-
949 PM CDT WED JUN 1 2016
...THE SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT
CDT FOR SOUTHEASTERN WEBSTER...SOUTHERN WRIGHT...SOUTHWESTERN TEXAS
AND DOUGLAS COUNTIES...
AT 948 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS EARLIER THIS
AFTERNOON PRODUCED HEAVY RAIN ACROSS THE ADVISORY AREA. ONE TO
THREE INCHES OF RAIN HAS ALREADY FALLEN.
CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLOODING.
LOCATIONS IN THE ADVISORY INCLUDE...
MOUNTAIN GROVE... AVA...
CABOOL... SEYMOUR...
MANSFIELD... NORWOOD...
BRUSHYKNOB... SQUIRES...
ROME... GENTRYVILLE...
VANZANT... DRURY...
THIS ADVISORY INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
ROUTE U AT BRYANT CREEK NORTHWEST OF BRUSHYKNOB...
AND ROUTE EE AT THE NORTH FORK NORTHEAST VANZANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED...OR
PONDING OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.
DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES
AWAY.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3681 9277 3721 9284 3720 9206 3705 9207
3705 9209 3679 9210
$$
GRIFFINWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood advisory went out at Jun 1, 3:21 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 1, 3:21 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Springfield MO 321 PM CDT WED JUN 1 2016 .SHORT TERM...(This evening through Thursday) Issued at 320 PM CDT Wed Jun 1 2016 Thunderstorms have developed across portions of southeastern Kansas into south central Missouri this afternoon. Shear is overall on the weak side across the area and as a result these storms are very slow moving. Perceptible water values are over one and half inches generally along and south of I-44. Due to the slow movement of the storms and the moist air mass heavy rainfall will occur with these storms leading to a limited flash flooding risk. The flash flood risk will be localized in nature as the storms will be scattered in nature. These storms will continue to develop the rest of this afternoon into this evening,then they will start to dissipate later this evening after sunset. A linger storm or two may remain possible over night across southern Missouri as a front will be over the area. However, with the low level jet remaining weak do not expect wide spread convection overnight and most locations will remain dry overnight if the storms don't dissipate all together. Instability is on the limited side and with the weak deep layer shear severe storms are not expected with this activity this afternoon and evening. The front that is currently over the area, which is generally just north of I-44, will remain over the area tonight then slowly lift back to the north on Thursday. As a result Thursday may be very similar to this afternoon as additional scattered thunderstorms are expected to develop during the afternoon and evening hours. These storms will again mainly occur along and south of I-44 south of the front. Again shear and instability will be weak on Thursday with severe storms not expected. However, just like today storm movement will be slow and a moist air mass will be in place so localized flash flooding will once again be possible Thursday afternoon and evening. .LONG TERM...(Thursday Night through Wednesday) Issued at 320 PM CDT Wed Jun 1 2016 An upper level wave currently across western Texas will start to slowly lift north on Friday into Saturday morning and as energy from this wave lifts into the area will spark additional scattered storms across the entire area. Severe weather is not expected again as shear and instability remains weak. An upper level trough will then move out of the Northern Plains and across the region Friday night and Saturday. A front will push south through the area on Saturday. Storms may continue into the morning hours as the energy from the southern wave moves north. If enough clearing can occur behind the morning convection and instability can increase there could be a severe risk Saturday afternoon and evening. The upper level trough will spread off to the east as upper level ridging builds over the plains Sunday into the Middle of next week. As a result a mainly dry period is expected during this time. Temperatures will warm into the 80s each afternoon . && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Pilots flying in and out of the southwest Missouri airports will need to monitor radar for showers and thunderstorms this afternoon and early this evening. If one of these cells directly affects an airfield, then flight conditions will likely be reduced. Otherwise mostly VFR conditions are expected tonight and tomorrow morning. Safe Travels. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Cramer
Hazardous weather outlook, Jun 1, 3:56 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 356 PM CDT WED JUN 1 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-022100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 356 PM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO OCCUR GENERALLY ALONG AND SOUTH OF A PITTSBURG KANSAS TO ROLLA MISSOURI LINE LATE THIS AFTERNOON INTO EARLY THIS EVENING. THEN THE STORMS WILL START TO DISSIPATE ONCE THE SUN BEGINS TO SET. NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY. OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED FROM ANY STORM. THESE STORMS WILL ALSO BE SLOW MOVING...WITH LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE WHERE HEAVY RAIN SITS ACROSS THE SAME LOCATION FOR A EXTENDED LENGTH OF TIME. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN EACH AFTERNOON AND EVENING THURSDAY AND FRIDAY. LOCALLY HEAVY RAINFALL LEADING TO A LIMITED FLOOD RISK WILL OCCUR EACH DAY. A FRONT WILL MOVE THROUGH THE REGION ON SATURDAY WITH ADDITIONAL STORMS EXPECTED ALONG THE FRONT. IF ENOUGH STORMS CAN DEVELOP A FEW STRONG STORMS WILL BE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Jun 1, 2:39 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM FLASH FLOOD NEOSHO 36.87N 94.37W
06/01/2016 NEWTON MO LAW ENFORCEMENT
1.60 INCHES OF RAIN IN A 20 MINUTE TIME FRAME HAS RAPID
FLASH FLOODING ACROSS THE CITY OF NEOSHO. OFFICIALS ARE
IN THE PROCESS OF BARRICADING CITY STREETS THAT ARE
IMPASSABLE TO MOTORISTS.
&&
DCRAMERLocal storm report, Jun 1, 2:51 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD NEOSHO 36.87N 94.37W
06/01/2016 NEWTON MO FIRE DEPT/RESCUE
WATER RESCUES ARE ON GOING AROUND THE NEOSHO AREA AT THIS
TIME.
&&
MGRIFFINLocal storm report, Jun 1, 3:05 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
305 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM FLASH FLOOD NEOSHO 36.87N 94.37W
06/01/2016 NEWTON MO LAW ENFORCEMENT
OFFICIALS HAD TO RESCUE A PERSON FROM A NEAR DROWNING DUE
TO FLASH FLOODING NEAR FREEMAN STREET AND JOPLIN STREET
IN NEOSHO.
&&
MGRIFFINLocal storm report, Jun 1, 3:56 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD 3 SE SOUTH FORK 36.60N 91.92W
06/01/2016 HOWELL MO EMERGENCY MNGR
SECONDARY ROADS IN THE SOUTHERN PORTION OF HOWELL COUNTY
ARE FLOODED FROM EXCESSIVE RAINFALL.
&&
DCRAMERLocal storm report, Jun 1, 5:04 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM FLASH FLOOD POTTERSVILLE 36.70N 92.03W
06/01/2016 HOWELL MO DEPT OF HIGHWAYS
ROUTE K WAS CLOSED DUE TO FLOODING NEAR POTTESVILLE.
&&
MGRIFFINSpecial weather statement, Jun 1, 5:45 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 PM CDT WED JUN 1 2016
MOZ103-104-012330-
TANEY MO-STONE MO-
545 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TANEY AND SOUTHERN
STONE COUNTIES UNTIL 630 PM CDT...
AT 545 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KIMBERLING CITY...MOVING EAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SILVER DOLLAR CITY AND INDIAN POINT AROUND 555 PM CDT.
BRANSON AROUND 600 PM CDT.
HOLLISTER AROUND 610 PM CDT.
MERRIAM WOODS AROUND 615 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TABLE ROCK LAKE...TABLE
ROCK STATE PARK...LAKE TANEYCOMO...SHELL KNOB...BULL CREEK...TABLE ROCK...
BLUE EYE...CONEY ISLAND...LAMPE AND WALNUT SHADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR TABLE ROCK LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3650 9358 3658 9359 3669 9358 3674 9318
3650 9318
TIME...MOT...LOC 2245Z 265DEG 32KT 3660 9346
GRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:15 PM CDT | Areal Flood Advisory | SGF | Barton, Dade | 6 hr |
| May 31, 8:31 PM CDT | Flash Flood Warning | SGF | Barton, Dade | 6 hr |
| May 31, 9:23 PM CDT | Areal Flood Advisory | SGF | Barton, Jasper | 6 hr |
| May 31, 9:29 PM CDT | Flash Flood Warning | SGF | Dade, Lawrence | 6 hr |
| Jun 1, 2:56 AM CDT | Areal Flood Advisory | SGF | Barton, Dade | 6 hr |
| Jun 1, 1:25 PM CDT | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
| Jun 1, 2:27 PM CDT | Flash Flood Warning | SGF | Newton | 4 hr |
| Jun 1, 5:45 PM CDT | Special Weather Statement | SGF | Stone | 45 min |
| Jun 1, 6:02 PM CDT | Areal Flood Advisory | SGF | Texas, Webster, Wright | 6 hr |
| Jun 1, 6:38 PM CDT | Areal Flood Advisory | SGF | Stone, Taney | 6 hr |
Nearby
Areal Flood Advisories in Missouri, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.